Prostate Home > Proscar and Weight Gain

There does not appear to be a link between Proscar and weight gain. In clinical trials, weight gain was not reported as either a common or a rare side effect of Proscar.

Proscar and Weight Gain: An Overview

There are a number of possible side effects with Proscar® (finasteride). Weight gain, however, does not appear to be one of them. This data comes from clinical trials where Proscar was extensively studied and side effects were documented.
 

Understanding Clinical Trials

Before medicines are approved, they must go through several clinical studies where thousands of people are given a particular medicine and compared to a group of people not given the medicine. In these studies, side effects are always documented. This way, it is possible to see which side effects occur, how often they appear, and how they compare to the group not taking the medicine. Side effects are then usually separated into those that occur in more than 1 percent of people and those that occur in less than 1 percent of people.
 
For people taking Proscar, weight gain was not reported as either a common or rare side effect.
 
(Click BMI Calculator to see if your weight is within a healthy range.)
 
Written by/reviewed by:
Last reviewed by: Kristi Monson, PharmD;
Last updated/reviewed:
List of references (click here):
Other Articles in This eMedTV Presentation
Advertisement


Topics & Medications

Quicklinks

Related Channels

eMedTV Links
Copyright © 2006-2017 Clinaero, Inc.

eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.

This site complies with the HONcode standard for trustworthy health information:
verify here.